Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 118, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 11, 2007, 3:10 PM CDT for Covington County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 3:10 PM CDT (20:10 UTC)
- Expired
- Aug 11, 2007, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2516 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 112011
SVRMOB
ALC039-112100-
/O.NEW.KMOB.SV.W.0118.070811T2010Z-070811T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 400 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STEDMAN...OR ABOUT 21 MILES SOUTHEAST OF ANDALUSIA...AND MOVING
SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN COVINGTON COUNTY AT 320 PM CDT
LAT...LON 3120 8627 3107 8641 3085 8619 3097 8603
3098 8619
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:13 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 11, 2:13 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SAT AUG 11 2007
.UPDATE TODAY AND TONIGHT...UPGRADED THE HEAT ADVISORY TO AN
EXCESSIVE HEAT WARNING FOR THE SOUTHERN HALF OF MOBILE AND BALDWIN
COUNTIES IN ALABAMA...THE SOUTHERN HALF OF ESCAMBIA COUNTY
FLORIDA...AND ALL OF SANTA ROSA AND OKALOOSA COUNTIES IN FLORIDA.
THIS UPGRADE WAS NECESSARY DUE TO PAST AND FORECAST CRITERIA BEING
MET. LAST NIGHTS LOWS ACROSS THESE AREAS WERE 80+ DEGREES AND I
WILL FORECAST 80+ DEGREES FOR THESE SAME AREAS TONIGHT. SO...THE LOW
TEMPERATURES HAVE NOT AND WILL NOT GO BELOW 80 DEGREES FOR AT LEAST
A 48 HOUR PERIOD. PLUS...CURRENT AND FORECAST HEAT INDICES WILL BE
110+ DEGREES THIS AFTERNOON AND ON SUNDAY. THE LATEST NPW PRODUCT
HAS A HEAT ADVISORY EXTENDED ACROSS THESE AREAS TONIGHT AND
SUNDAY...AND I MAY UPGRADE TO A WARNING AT THE 4PM ISSUANCE. /22
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
HEAT ADVISORY FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES: AND
INLAND ESCAMBIA.
EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HEAT ADVISORY FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&
...PREVIOUS DISCUSSION...
.SHORT TERM TODAY AND TONIGHT...A STATIONARY BOUNDARY/FRONT
ACROSS THE CENTRAL SECTIONS OF MISSISSIPPI/ALABAMA IS THE DIVIDING
LINE BETWEEN DRIER AIR TO THE NORTH AND THE MUGGY AIR MASS TO THE
SOUTH. LOOKS AS IF THE WESTERN END WILL SAG SOUTH TODAY AS A WEAK
DISTURBANCE ROUNDS THE UPPER HIGH AND MOVES SOUTH...TAKING THE
WESTERN END OF THE BOUNDARY WITH IT. COULD MAKE A CASE FOR
TERMINATING THE HEAT ADVISORY OVER A FEW ZONES TO THE NORTH AND
NORTHWEST...BASED ON THE LOWER DEW POINTS OF THE MAV. THE NAM STILL
HAS THE HIGHER DEW POINTS AREAWIDE. USED A BLEND OF THE TWO MODELS
...ESPECIALLY OVER THE NORTHWEST ZONES. HEAT INDICES STILL OVER 100
DEGREES IN THOSE AREAS ALSO. EXPECT THERE WILL BE A FLARE UP OF LATE
AFTERNOON SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE
BOUNDARY...WHICH SHOULD BE NEAR INTERSTATE 65 BY MID AFTERNOON. ONLY
WENT ISOLATED ON THE POPS OVER ALL BUT THE EXTREME NORTHERN ZONES AS
TEMPERATURES ALOFT ARE PRETTY WARM. NAM AND GFS HAS UP TO 10 DEGREE
SPREAD ON TONIGHTS LOWS (MOB). WENT CLOSER TO THE MAV WHEN THERE WAS
A BIG DIFFERENCE AS THINK THE SURFACE BOUNDARY WILL SAG TO THE
COAST...AT LEAST OVER THE ALABAMA COASTAL COUNTIES. /11
THIS AFTERNOONS WET MICROBURST RISK IS LOW
.LONG TERM SUNDAY THROUGH FRIDAY...UPPER LEVEL RIDGE CONTINUES TO
TAKE UP A LARGE EXPANSE FROM THE CENTRAL U.S. TO EAST OF THE
MISSISSIPPI RIVER VALLEY THROUGH THE MEDIUM RANGE. OVER THE
SOUTHEAST...UPPER LEVEL HEIGHTS ARE LOWER AS A BROAD UPPER TROF MOVES
EAST THROUGH THE MID ATLANTIC. WITH THE RIDGE MORE OF AN INFLUENCE
FOR OUR AREA...HOT WEATHER WILL BE WITH US FOR SEVERAL MORE DAYS. A
LOOK AT THE FORECAST TEMPERATURE/DEWPOINT PROFILES WITH HEIGHT ALONG
WITH WHAT WE ARE SEEING IN THE WATER VAPOR IMAGERY SUGGESTS A DRIER
AIRMASS WHICH CAUSES DAYTIME SURFACE DEWPOINTS TO MIX OUT/LOWER.
AN UPPER LEVEL LOW...PINCHING OFF THE MID ATLANTIC TROF LATE NEXT
WEEK...GETS CAUGHT UP IN THE FLOW AROUND THE UPPER RIDGE AND TRACKS
WESTWARD ACROSS THE CENTRAL GULF. TO ACCOUNT FOR ANY MID LEVEL
DISTURBANCES SLIPPING SOUTHWEST AROUND THE RIDGE AXIS TO THE WEST AND
THE UPPER LEVEL LOW TO THE SOUTHEAST...COULD BE ENOUGH LIFT FOR A
SLIGHT CHANCE OF THUNDERSTORMS. LATE WEEK TEMPERATURES LOOK TO TREND
CLOSER TO NORMAL. /10
&&
.MARINE...WINDS GENERALLY SOUTH TO WEST OVER THE MARINE ZONES TODAY
THEN MORE VARIABLE TONIGHT AND THE WEEKEND...ESPECIALLY BAYS AND
NEAR SHORE AS THE AFOREMENTIONED BOUNDARY SLIPS TO THE NEAR SHORE
WATERS. GENERALLY WEST AND SOUTHWEST BY TUESDAY AND WEDNESDAY AS THE
BOUNDARY DISSIPATES. WINDS UP TO AROUND 15 KNOTS BY MIDWEEK AS THE
GRADIENT INCREASES OVER THE COASTAL WATERS. SEAS GENERALLY 2 FEET OR
LESS UNTIL INCREASING A BIT BY TUESDAY AND WEDNESDAY IN RESPONSE TO
THE SLIGHT INCREASE IN WIND. /11
&&
.FIRE WEATHER...ALTHOUGH DAYTIME DEWPOINTS ARE FORECAST TO
LOWER...LOWEST DAYTIME HUMIDITIES ARE FORECAST TO REMAIN ABOVE
CRITICAL THRESHOLDS THIS WEEKEND. NO HEADLINES. /10
&&Hazardous weather outlook, Aug 11, 2:14 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 214 PM CDT SAT AUG 11 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 214 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 7 PM THIS EVENING WITH A HEAT ADVISORY CONTINUING IN EFFECT THROUGH 7 PM ELSEWHERE. HEAT INDEX ABOVE 125 DEGREES HAVE BEEN INDICATED BY MEASURED TEMPERATURES AND DEWPOINTS IN THE OBSERVING NETWORK INCLUDING MESONET AND SOME COOPERATIVE OBSERVER STATIONS. HEAT INDEX VALUES RANGING FROM 105 TO 115 ELSEWHERE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT TEMPERATURES TO CONTINUE INTO THE FIRST PART OF THE UPCOMING WEEK BUT HUMIDITY VALUES ARE EXPECTED TO BE LOWER BY SUNDAY...EXCEPT RIGHT ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 2:39 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SAT AUG 11 2007 ALZ059-FLZ003-005-112015- ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA- 239 PM CDT SAT AUG 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES... AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF MCLELLAN MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MUNSON THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 11, 2:39 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SAT AUG 11 2007 ALZ059-FLZ003-005-112015- ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA- 239 PM CDT SAT AUG 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES... AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF SCATTERED THUNDERSTORMS FROM 4 MILES SOUTH OF MCLELLAN TO 5 MILES NORTHWEST OF BIG SPRINGS MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THE INTERSTATE 10 AREA FROM THE ALABAMA FLORIDA LINE TO CRESTVIEW THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:59 PM CDT | Excessive Heat Warning | MOB | Covington, Escambia | 53 hr |
| Aug 11, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.